Saturday, May 19, 2012

I Had a Bit of a Scare Today!

I had to post something about this, because I want to make sure everyone who is reading my blog takes this seriously! This information I received was a wake-up call.

I went to my doctor for my checkup today and he was reviewing the medications I was on and deleting the ones I no longer take. I had been on a few different prescriptions at the same time that the doctors and pharmacists should have noticed and warned me. I had talked to my other doctor and told him that this certain medication I was on was making me dizzy and making my tongue feel swollen. He told me I would get used to it. Unfortunately, I didn't, and I told my doctor that I was going off of it. This was a wise decision on my part.

Turns out, what I was taking (simultaneously) can have serious effects--most likely a coma if I had continued taking these medications together for much longer. So my doctor made me promise to call him or talk to my pharmacist whenever I am prescribed a new medication.

I always thought if I went to the same pharmacist that they would be alerted to the drug interactions,  but apparently, this got past them. So PLEASE people, make sure you talk with your pharmacist when you are prescribed a new medication. AND listen to your body! If the side effects feels weird or uncomfortable, don't put up with it. Get informed!!!

I know from now on, I will question everything. I actually felt foolish that I didn't speak up sooner. Hopefully, you will all learn from my mistake. Have a wonderful weekend.


Kathryn at Good Life Road said...

So glad you are wise enough to listen to your instincts! How scary. When I was pregnant I got an overdose of medication from a pharmacist and I was furious. But mistakes happen, only when it's your life at stake you are exactly right you can't take any chances and ignore what does not feel right. Healthy wishes to you! xox

Amy Whelan said...

Thanks, Kathryn. Glad I listened, too!